MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC
Model Number TCM1515X3
Medical Device Problem Codes Migration or Expulsion of Device (1395); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Emotional Changes (1831); Pain (1994); Scar Tissue (2060); Scarring (2061); Hernia (2240); Injury (2348); Fibrosis (3167); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a hernia.It was reported that after implant, the patient experienced an adverse outcome.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of bilateral inguinal hernias.It was reported that after implant, the patient experienced pain, recurrence, dense internal scarring, extensive fibrotic tissue, mesh migration, and mesh contraction.Post-operative patient treatment included nerve transection and excision of mesh.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic. the fda was notified of this large complaint receipt.  due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of bilateral inguinal hernias.It was reported that after implant, the patient experienced pain, dense internal scarring and mesh contraction.Post-operative patient treatment included nerve transection and excision.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.Additional information: a4, a5b, b5, b6, b7, g4.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of bilateral inguinal hernias.It was reported that after implant, the patient experienced pain, recurrence, dense internal scarring, extensive fibrotic tissue, mesh migration, and mesh contraction.Post-operative patient treatment included exploration of both groins with transection of the ilioinguinal nerve on both sides and genitofemoral on the right side, pain management injections, robotic transabdominal preperitoneal approach and removal of mesh on the left side, prolene sutures removed bilaterally, and excision of mesh was done on the left side.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of bilateral inguinal hernias.It was reported that after implant, the patient experienced mental pain, pain, permanent impairment, loss of enjoyment of life, recurrence, dense internal scarring, extensive fibrotic tissue, mesh migration, and mesh contraction.Post-operative patient treatment included exploration of both groins with transection of the ilioinguinal nerve on both sides and genitofemoral on the right side, pain management injections, robotic transabdominal preperitoneal approach and removal of mesh on the left side, prolene sutures removed bilaterally, ct scan, mri, and excision of mesh was done on the left side.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of bilateral inguinal hernias.It was reported that after implant, the patient experienced mental pain, pain, permanent impairment, loss of enjoyment of life, recurrence, dense internal scarring, extensive fibrotic tissue, mesh migration, and mesh contraction.Post-operative patient treatment included exploration of both groins with transection of the ilioinguinal nerve on both sides and genitofemoral on the right side, pain management injections, robotic transabdominal preperitoneal approach and removal of mesh on the left side, prolene sutures removed bilaterally, and excision of mesh was done on the left side.Relevant tests/laboratory data: (b)(6) 2016: per office notes, ct scan shows no recurrence (b)(6) 2016: per op note, mri negative, mesh in good position; no inflammation.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of bilateral inguinal hernias.It was reported that after implant, the patient experienced mental pain, pain, permanent impairment, loss of enjoyment of life, recurrence, dense internal scarring, extensive fibrotic tissue, mesh migration, and mesh contraction.Post-operative patient treatment included exploration of both groins with transection of the ilioinguinal nerve on both sides and genitofemoral on the right side, pain management injections, robotic transabdominal preperitoneal approach and removal of mesh on the left side, prolene sutures removed bilaterally, ct scan, mri, primary care, and excision of mesh was done on the left side.Relevant tests/laboratory data: (b)(6) 2016: per office notes, ct scan shows no recurrence (b)(6) 2016: per op note, mri negative, mesh in good position & no inflammation.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of bilateral inguinal hernias.It was reported that after implant, the patient experienced mental pain, pain, permanent impairment, loss of enjoyment of life, recurrence, dense internal scarring, extensive fibrotic tissue, mesh migration, adhesions, and mesh contraction.Post-operative patient treatment included exploration of both groins with transection of the ilioinguinal nerve on both sides and genitofemoral on the right side, pain management injections, robotic transabdominal preperitoneal approach and removal of mesh on the left side, prolene sutures removed bilaterally, ct scan, mri, primary care, and excision of mesh was done on the left side.

Brand Name
PARIETEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
60 middletown ave
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key8756276
Report Number9615742-2019-02335
Device Sequence Number2398398
Product Code FTL
UDI-Device Identifier10884521178885
UDI-Public10884521178885
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K090858
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model NumberTCM1515X3
Device Catalogue NumberTCM1515X3
Device Lot NumberSNE0796
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer06/05/2019
10/02/2019
06/05/2019
06/05/2019
11/11/2022
11/23/2022
08/30/2023
10/18/2023
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date07/17/2019
10/29/2019
12/23/2019
02/28/2020
11/17/2022
11/23/2022
09/05/2023
10/20/2023
Date Device Manufactured06/08/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TCM1510X3 (LOT#: SOH0252X).
Outcome Attributed to Adverse Event Required Intervention; Other; Disability;
Patient SexMale
Patient Weight88 KG
Patient RaceWhite